Florida, 2007

Lightning Strike in Florida, July 24, 2007

July 24, 2007 · NWS MOB · 1 event in 1 county or zone

Lightning struck a house in northwest Florida causing significant damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Lightning struck a house in northwest Florida causing significant damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 24, 3:42 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 24, 3:42 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT TUE JUL 24 2007

.SYNOPSIS...FOR THE CURRENT FORECAST...SAME OLE STORY...DIFFERENT
DAY...WITH UPPER LOW OVER THE PA/OH BORDER...EMBEDDED IN UPPER LEVEL
TROUGH STRETCHING FROM HUDSON BAY TO THE BAY OF CAMPECHE AND ITS
EVOLUTION PROVIDING THE PARTICULARS FOR THE CURRENT FORECAST. FIRST
THINGS FIRST...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS...IN
ADDITION TO THE UPPER LOW/TROUGH OVER THE EASTERN CONUS/CA...HIGH
PRESSURE WAS CENTERED OVER SD...WITH RIDGE-LINES STRETCHING NORTH
OVER THE CA PLAINS...AND SSW OVER THE DESERT SW AND WESTERN MEX. IN
THE LOWER LEVELS OF THE ATMOSPHERE...A SURFACE LOW WAS ANALYZED OVER
SE LA/MS COASTAL WATERS...WITH HIGH PRESSURE STRETCHING WEST OVER THE
EASTERN CONUS. PRECIP H20 LEVELS HAVE REBOUNDED A BIT...BUT LOOKING
AT LAST EVENINGS UPPER AIR RUNS...LEVELS REPORTED BY NEIGHBORING
STATIONS ARE ONLY ABOUT 80-90% OF SEASONAL.

&&

.SHORT TERM (TODAY THROUGH TONIGHT)...AN AREA OF LOW PRESSURE
CENTERED NEAR BAY SAINT LOUIS WILL VERY SLOWLY LIFT TO THE NORTHWEST
OVER THE NEXT 24 HOURS...AS AN ASSOCIATED WEST-EAST ORIENTATED
BOUNDARY MOVES NORTHWARD ACROSS THE FORECAST AREA. NUMEROUS SHOWERS
AND THUNDERSTORMS PRESENTLY ONGOING TO THE EAST OF THE LOW ACROSS
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE BANDS OF
HEAVY RAIN WILL GRADUALLY MOVE FURTHER INLAND THROUGHOUT THE
DAY...WHILE INDIVIDUAL THUNDERSTORMS MOVE NORTH-NORTHWEST AT 15 TO
20 MPH. A MOIST SOUTHEAST FLOW FEEDING INTO THE COMPLEX...WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES...WILL PROVIDE SOME AREAS
WITH UP TO TWO INCHES OF RAIN AN HOUR. FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS. WENT ABOUT 10-20%
HIGHER THEN MAV GUIDANCE AS FAR AS PRECIP CHANCES GO DUE TO CURRENT
TRENDS. THE SHOWER AND THUNDERSTORM COVERAGE WILL EXPAND TO THE
INLAND AREAS THROUGHOUT THE DAY. THE PRECIPITATION COVERAGE IS
EXPECTED TO DECREASE IN THE EVENING TO AN ISOLATED COVERAGE AS THE
BOUNDARY LIFTS NORTH OF THE FORECAST AREA...BUT SCATTERED COVERAGE
COULD RETURN AFTER MIDNIGHT ALONG THE BEACHES. /22

THIS AFTERNOONS WET MICROBURST RISK IS LOW

.LONG TERM (WEDNESDAY ON)...CURRENT GUIDANCE IS STILL CONSISTENT IN
MEANDERING THE NE UPPER LOW NW TO OVER MI THROUGH THURSDAY. FROM
THERE...GUIDANCE IS ADVERTISING THE LOW SWINGING EAST AS A SHORTWAVE
SWINGING AROUND AN UPPER LOW NEAR HUDSON BAY. THE UPPER TROUGH
STRETCHING SW FROM THE UPPER LOW FILLS A BIT...SHIFTING NW WITH THE
UPPER LOW AND ALLOWING UPPER LEVEL HIGH PRESSURE TO MOVE OVER THE
GULF OF MEX BY SUNRISE FRIDAY. SURFACE HIGH PRESSURE BUILDS WEST OVER
THE NORTHERN GULF COAST THROUGH THE SAME PERIOD.

ENSEMBLE GUIDANCE CONTINUES TO HINT AT AN INCREASE IN THE SPREAD OF
THE POPS DAY THREE...THURSDAY IN THIS CASE...WITH HOW MUCH THE NW-ERN
END OF THE NOW SOUTHERN/CENTRAL US PLAINS TROUGH GETS SHIFTED BY THE
NE-ERN UPPER LOW. OP GFS IS QUICKER THAN THE ENSEMBLE
MEAN...RESULTING IN POPS IN THE DRIER END OF GUIDANCE SOLUTIONS. HAVE
BUMPED POPS UP A BIT FOR THURSDAY AS A RESULT.

FOR FRIDAY ON...SERIES OF UPPER DISTURBANCES RE-DIG THE HUDSON BAY TO
MEX UPPER TROUGH...AND A SURFACE FRONT PUSHING TO OVER THE TENN
RIVER VALLEY BY THE END OF THE WEEKEND...THEN NORTHERN MS/AL/GA BY
TUESDAY.

&&

.MARINE...AN AREA OF LOW PRESSURE CENTERED NEAR BAY SAINT LOUIS WILL
VERY SLOWLY LIFT TO THE NORTHWEST OVER THE NEXT 24 HOURS...AS AN
ASSOCIATED WEST-EAST ORIENTATED BOUNDARY NEAR THE COAST MOVES
ONSHORE TODAY. MODERATE WIND FLOW WILL PRIMARILY BE FROM THE SOUTH
OR SOUTHEAST TODAY...BUT GRADUALLY DIMINISH TONIGHT AS THE LOW MOVES
FARTHER TO THE NORTHWEST. MARINERS OPERATING ACROSS COASTAL
WATERS...AREAS BAYS AND THE INTRACOASTAL WATERWAY CAN EXPECT BRIEF
GUSTY WINDS UP TO 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND
PERIODS OF HEAVY RAIN WITH VISIBILITIES REDUCED BELOW 1/2 NM THE
STRONGER STORMS. THE WINDS ARE EXPECTED TO TURN TO THE SOUTHWEST
THROUGH MID WEEK AS THE BOUNDARY LIFTS NORTH OF THE AREA...AND A
RIDGE BECOMES RE-ESTABLISHED ACROSS THE NORTHEAST GULF. /22

&&

.FIRE WEATHER...NOTHING TO NOTE...WITH A LIGHT TO MODERATE ONSHORE
BOUNDARY LAYER FLOW WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH
DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  71  90  72  90 /  60  20  30  20  50
PENSACOLA   85  74  88  74  89 /  60  20  30  20  40
DESTIN      85  75  88  76  89 /  60  30  30  20  30
EVERGREEN   86  68  91  70  91 /  60  20  40  20  40
WAYNESBORO  86  68  92  68  89 /  60  20  30  20  50
CAMDEN      87  70  92  70  92 /  60  20  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

22/16
Hazardous weather outlook, Jul 24, 5:15 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT TUE JUL 24 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE OUTLOOK AREA TODAY...BRINGING PERIODS OF HEAVY RAIN THAT COULD
CAUSE SOME PONDING OF WATER ON AREA ROADS. SOME OF THE STRONGER
STORMS COULD PRODUCE GUSTY WINDS UP TO 35 MPH AND FREQUENT DEADLY
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 35 MPH AND FREQUENT LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

The radar

The Eglin Afb radar (KEVX), 93 km away, was scanning. The volume nearest the first event began at 11:27 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
July 24, 5:30 AM CST
Where
Santa Rosa County, Navarre
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
30.400, -86.870

Lightning struck a house near Navarre causing a fire which resulted in significant damage to the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51406.